Case Report


Capecitabine induced coronary vasospasm

,  ,  ,  

1 St Vincent Hospital USA

2 Lahey Hospital and Medical Center USA

3 Lahey Hospital and Medical Center USA

4 Lahey Hospital and Medical Center USA

Address correspondence to:

Nitish Kumar Sharma

Saint Vincent Hospital, Department of Medicine, 123, Summer Street, Worcester, MA, 1608,

USA

Message to Corresponding Author


Article ID: 100963Z01NS2018

doi: 10.5348/100963Z01NS2018CR

Access full text article on other devices

Access PDF of article on other devices

How to cite this article

Sharma NK, Shah P, Ganatra S, Sharma A. Capecitabine induced coronary vasospasm. Int J Case Rep Images 2018;9:100963Z01NS2018.

ABSTRACT


Introduction: Capecitabine is used for malignancies of the breast, stomach, pancreas and hepatobiliary system. Capecitabineinduced cardiotoxicity has been well described. However, there are few studies showing capecitabine induced coronary vasospastic angina. Here, we describe a case of capecitabineinduced coronary vasospasm.

Case Report: A 54-year-old female with a history of metastatic breast cancer on recently started Capecitabine presented with intermittent chest discomfort on exertion. She was ruled out for the acute coronary syndrome. During the hospital stay, the patient had two further episodes of typical chest pain. She then underwent an exercise stress test and was noted to have ST-segment elevation in the inferolateral leads. Given the positive stress test, a coronary angiography was done, that showed no significant obstructive coronary artery disease. Therefore, a diagnosis of Capecitabine induced coronary spasm was made as a diagnosis of exclusion. Capecitabine was stopped and her chest discomfort resolved. The patient was seen as a follow up two months after this episode and she has been chest painfree after the change in her chemotherapy.

Conclusion: Our patient was diagnosed with coronary artery vasospasm secondary to capecitabine and furthermore, discontinuation of capecitabine resolved her symptoms. Recognition of the complication i.e coronary artery vasospasm secondary to capecitabine by the physicians and patients can prevent further adverse events. Also, discontinuation of the drug can further avoid risk for cardiotoxicity.

Keywords: Capecitabine, Chest pain, Coronary angiography, ST-segment elevation, Vasospastic angina

SUPPORTING INFORMATION


Author Contributions:

Nitish Kumar Sharma - Substantial contributions to conception and design, Acquisition of data, Analysis of data, Interpretation of data, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published

Parth Shah - Substantial contributions to conception and design, Acquisition of data, Analysis of data, Interpretation of data, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published

Ajay Sharma - Substantial contributions to conception and design, Acquisition of data, Analysis of data, Interpretation of data, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published

Sarju Ganatra - Substantial contributions to conception and design, Acquisition of data, Analysis of data, Interpretation of data, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published

Guaranter of Submission

The corresponding author is the guarantor of submission.

Source Of Support

None

Data Availability

All relevant data are within the paper and its Supporting Information files.

Conflict of Interest

Authors declare no conflict of interest.

Copyright

© 2018 Nitish Kumar Sharma et al. This article is distributed under the terms of Creative Commons Attribution License which permits unrestricted use, distribution and reproduction in any medium provided the original author(s) and original publisher are properly credited. Please see the copyright policy on the journal website for more information.


Comment on Article